# SDR 99ZZZX1406

- Difficulty date: March 1, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6070R
- Make and model: Cessna 172G
- Aircraft serial: 17253739
- System (JASC): 2701 · Control Column Section
- Part: Control Yoke
- Part number: 051178216
- Condition: Cracked
- Location: Cockpit
- Part time: 3,030 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE TIED DOWN, AIRCRAFT SUBJECTED TO TAILWINDS REPORTEDLY AS HIGH AS 77 KNOTS. CONTROL LOCK IN PLACE, NO SURFACE CONTROL GUST LOCKS INSTALLED. AIRCRAFT OWNERS FIRST NOTED SLIGHT ELEVATOR DROOP FROM NORMAL 'LOCKED' POSITION, ATTRIBUTED TO STRETCHED CABLES. NEXT DAY, ELEVATOR IN FULL DOWN POSITION.  INVESTIGATION REVEALED FAILURE OF CONTROL YOKE CENTER COLUMN BETWEEN PIVOT BOLT AND ELEVATOR BELLCRANK.  TUBE BEARING AT BOTTOM.  EXAMINATION OF COLUMN INTERIOR REVEALED HEAVY CORROSION IN AREA OF BREAK.
